Thanks Thanks:  0
Likes Likes:  0
Results 1 to 6 of 6
  1. #1
    Join Date
    Jun 2005
    Posts
    2
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Wellbutrin XL Associated with Body Pains?

    Hello,

    I'm on Wellbutrin XL and Lamictal for Type II BPD. I've noticed that I'm having pains in certain areas of my body. Well, I've already got a couple of torn ligaments: torn rotator cuff in right shoulder and a torn miniscus in my right knee. The pain from these were at bay until I started taking Wellbutrin XL. I read on the prescription fact sheet that muscle pains have been reported when taking this medication, however these aren't muscles hurting. This is to the bone hurting. It's as if the Wellbutrin XL is making the pain return from the ailments mentioned above like it's aggrevating them.

    Anyone else experience body pains with this med? I know prescription pain killers like Lortab, for example, cause a drug interaction with Wellbutrin XL. Over-the-counter pain meds don't work. I've taken some prescribed Ibuprofen 800 mg, however, it only eases the pain but doesn't take it away so that I can get at least a couple hours of relief. The last time I took a Lortab while on Wellbutrin XL, I was rushed to the hospital because I couldn't breathe. It was like each breath I took was my last. Come to find out, because of these interaction symptoms, I had a MAJOR panic attack. I literally thought I was dying.

    I'm just curious if Wellbutrin XL could be contributing to my pain. I don't want to change meds because it works.

    Thanks,

    ~Capricious

  2. #2
    Join Date
    Feb 2009
    Posts
    6,448
    Mentioned
    33 Post(s)
    Tagged
    1 Thread(s)

    Re: Wellbutrin XL Associated with Body Pains?

    I think the best person to talk to you hun about side effects of the medication would be your pharmacist because that person knows your drug history interactions etc.
    Yes wellbutrin XL can cause muscle pain but not to everyone so because of your history i would definetly talk to your doctor let your doctor know what is happening to be safe hugs
    Words always stay inside ones soul

  3. #3
    Join Date
    Aug 2005
    Posts
    8,978
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Wellbutrin XL Associated with Body Pains?

    Discussing side effects with your pharmacist could be useful to get further insights into the potential for your medication cauising side effects, but the only person who can actually investigate the origin of the pain you are experiencing, evaluate the pain and determine if any modification of dose, or indeed medication is warranted is the doctor who prescribed the Wellbutrin.

    Your doctor has your medical history, a complete list of the medications you are taking (or should have), and has the authority to make changes.

    Do you have a method of communicating with your doctor for a follow up appointment to report your concerns about your medication, Capricious?

  4. #4
    Join Date
    Jun 2005
    Posts
    2
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Wellbutrin XL Associated with Body Pains?

    Yes Steve, however, I've been on every antidepressant out there and Wellbutrin XL is the only one that's helped. I'm taking 150 mg now and am supposed to up it to 300 mg starting tomorrow. I'm going to give the 300s a chance but if nothing changes, I will definitely be talking with my Psych.

    Forgetmenot, I feel better knowing that what I read was seconded by someone I can communicate with. Thanks for replying (both of you). Let's just see what happens after a few days on the 300s..I'll let you know.

    ~Capricious

  5. #5
    Join Date
    Aug 2005
    Posts
    8,978
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Wellbutrin XL Associated with Body Pains?

    If the pain persists, you would be well advised to report it to your doctor. If it is, in fact a side effect of the medication, your doctor should be made aware. Although some side effects are transient and diminish as the body becomes acclimated to the new medication or dose, other side effects need to be addressed so possible changes can be made.

    As has been mentioned, your doctor is your best resource to make that determination.

    Do keep us posted on your progress.

  6. #6
    Join Date
    Feb 2009
    Posts
    6,448
    Mentioned
    33 Post(s)
    Tagged
    1 Thread(s)

    Re: Wellbutrin XL Associated with Body Pains?

    I totally agree with STeve hun you need to tell your doctor as soon as possible ok I know you are happy with the results of the medication re your depression but the doctor needs to be aware of any side effects you are having because then he or she can add on to your medicaiton or adjust it so the side effects are not as severe
    YOU need to always be open with your Pdoc ok right from the start no holding back hun hugs
    Words always stay inside ones soul

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.